Alert archive / Idaho / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 9, NWS Boise, ID

June 24, 2004Ada County, Canyon County, Gem County, Idaho

NWS Boise, ID issued this severe thunderstorm warning at Jun 24, 2004, 7:12 PM MDT for Ada County, Canyon County, Gem County, Idaho. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2004, 7:12 PM MDT (01:12 UTC)
Expired
Jun 24, 2004, 7:45 PM MDT
In force
33 min
Issued by
NWS Boise, ID
Area
Counties, with a storm outline in the text

Counties Ada County, ID, Canyon County, ID, Gem County, ID

The radar

The Boise radar (KCBX), 40 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 1.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2004-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2004-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
3835 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

804 
WUUS55 KBOI 250112
SVRBOI
IDC001-027-045-250145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BOISE ID
712 PM MDT THU JUN 24 2004

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ADA COUNTY IN SOUTHWEST IDAHO
  NORTHEASTERN CANYON COUNTY IN SOUTHWEST IDAHO
  THIS INCLUDES THE CITY OF CALDWELL
  SOUTHWESTERN GEM COUNTY IN SOUTHWEST IDAHO
  THIS INCLUDES THE CITY OF EMMETT

* UNTIL 745 PM MDT

* AT 703 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CALDWELL...  
  AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STAR BY 730 PM MDT
  6 MILES SOUTHEAST OF EMMETT BY 745 PM MDT

LAT...LON 4373 11683 4357 11670 4375 11623 4394 11639

$$

LC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:30 PM MDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jun 24, 2:30 PM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
230 PM MDT THU JUN 24 2004

.SHORT TERM...HOT UNSTABLE AIR MASS TO REMAIN NEARLY STATIONARY
ACROSS THE FORECAST AREA DURING THE NEXT TWO DAYS.  THERMAL AXIS
LIES DIRECTLY OVER THE REGION AND SHOULD ONLY SHIFT EAST WEST
SLIGHTLY THROUGH SATURDAY WITH CONUS BLOCKING PATTERN IN PLACE.
MID/HI LEVEL MOISTURE CONTINUES TO BE CHANNELED NORTHWARD FROM
CALIFORNIA AND THE GREAT BASIN WITH A WEAK DISTURBANCE EVIDENT BY
SATELLITE OVER SOUTHEAST OREGON/SOUTHWEST IDAHO. THIS FEATURE WAS
LOCATED OVER NEVADA YESTERDAY WITH AN ACTIVE EVENING OF CONVECTION
THERE.  OVERALL DYNAMICS REMAIN WEAK SO STORMS THAT DEVELOP EXPECTED
TO BE INVERTED V (DRY MICROBURST) TYPE WITH MEAGER AMOUNTS OF RAIN
AND HAIL ON THE SMALLER SIZE.  SHEAR PROFILES VERY WEAK MODELS
SUGGEST HOTTEST TEMPERATURES COME TODAY BUT STATIONARY POSITION OF
THE THERMAL AXIS SUGGESTS AN EQUALLY HOT DAY FRIDAY BEFORE SLIGHT
COOLING SATURDAY WITH ADDITIONAL COOLING BY SUNDAY.  SHORT WAVE TROF
SWINGING INLAND FROM THE COAST ON SATURDAY MAY PROVIDE MORE
ORGANIZATION TO STORM DEVELOPMENT SATURDAY EVENING AS DYNAMICS
INCREASE AND THERMAL FEATURE BREAKS DOWN.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...MOIST UPPER LEVEL LOW
OVER THE SEATTLE AREA SUNDAY NIGHT WILL MOVE SLOWLY NORTH TO BRITISH
COLUMBIA BY TUESDAY AFTERNOON.  SLIGHT CHANCE TO CHANCE POPS MAINLY
OVER NORTHERN ZONES FOR MONDAY AND TUESDAY WITH A SLIGHT CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS.  FOR MONDAY AND TUESDAY WILL
KEEP TEMPERATURES NEAR GUIDANCE WITH MAX TEMPERATURES IN THE 80S.
FOR WEDNESDAY AND THURSDAY MODELS DIFFER ON WHAT WILL HAPPEN WITH
THE UPPER LEVEL PATTERN.  ANOTHER SHORTWAVE TO MOVE INTO THE PACIFIC
NORTHWEST BUT MODELS NOT SURE WHAT TO DO WITH THE LOW THAT IS OVER
BRITISH COLUMBIA.  SOME COMBINE THE TWO AND MOVE IT TO THE NORTHEAST
WHILE THE GFS KEEPS AN OPEN LONG WAVE TROUGH ALONG THE WEST COAST.
WITH THE UNCERTAINTY AND LITTLE CONFIDENCE IN THE MODELS WILL GO
WITH A BLEND OF THE MODELS FOR NOW AND WILL COOL TEMPERATURES BY A
FEW DEGREES AND WILL INCREASE THE POPS SLIGHTLY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

SHORT TERM...GS
LONG TERM....JA
Hazardous weather outlook, Jun 24, 5:40 AM MDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
540 AM MDT THU JUN 24 2004

IDZ011>016-028>030-ORZ061>064-251200-
BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY-
LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS-
UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY-
540 AM MDT (440 AM PDT) THU JUN 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

Nearby

Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.